MAUDE Adverse Event Report: DEPUY MITEK LLC US BIO-INTRAFIX MODHEXDRV 30MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US BIO-INTRAFIX MODHEXDRV 30MM; SURGICAL SCREWDRIVER, REUSABLE
Model Number 254641
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during an anterior ligament reconstruction procedure on 1/7/2021, it was observed that the modular hex driver 30 mm device got twisted and broke.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or conteport.Tof in ootential s obtained that wn tnis report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary complaint description: it was reported by the sales rep via phone that during an anterior ligament reconstruction the modular hex driver 30 mm got twisted and broke.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.Investigation summary: the device was received broken at cq.Upon visual inspection, the distal tip was found to be broken into pieces.The broken piece of the tip was not received.The remaining tip end was found to be twisted.Hence, the complaint is confirmed.No structural anomalies were observed.A manufacturing record evaluation was performed for the finished device1406001 number, and no non-conformances were identified.Based on given the information provided we cannot discern a definitive root cause for the reported failure.It is likely that the device experienced excessive force.At this point, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BIO-INTRAFIX MODHEXDRV 30MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11214883
Report Number1221934-2021-00198
Device Sequence Number3927988
Product Code LXH
UDI-Device Identifier10886705013333
UDI-Public10886705013333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254641
Device Catalogue Number254641
Device Lot Number1406001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1